MAUDE Adverse Event Report: ARTHREX, INC. LOCKING SCREW, TITANIUM 3.5MM X 14MM; SCREW, FIXATION, BONE

ARTHREX, INC. LOCKING SCREW, TITANIUM 3.5MM X 14MM; SCREW, FIXATION, BONE
Model Number LOCKING SCREW, TITANIUM 3.5MM X 14MM
Health Effect - Clinical Code Pain (1994)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is an initial report to resubmit all prior information that was submitted through arthrex submission the initial reports dropped from the fda system and therefore blocked the full processing of a follow up submission.The 2 submissions went through but only the receipt and 1 acknowledgement with no core id were received.After several months of investigation with the fda, due to computer system changes at arthrex as well as the fda, the fda has agreed that arthrex should resubmit a new report to encompass the initial prior 2017 arthrex submissions involved.This report is in reference to: 1220246-2017-00332 (arthrex reference#: (b)(4) / line 204830.Complaint confirmed.The evaluation revealed that the returned two screws have minor damages.The damages were most likely caused during the extraction of the screws.Measurements taken on screw revealed that their critical dimensions were within specification.At this time, it cannot be determined how the device may have caused or contributed to the patient's experience.
 
Event or Problem Description
This is an initial report to resubmit all prior information that was submitted through arthrex submission the initial reports dropped from the fda system and therefore blocked the full processing of a follow up submission.The 2 submissions went through but only the receipt and 1 acknowledgement with no core id were received.After several months of investigation with the fda, due to computer system changes at arthrex as well as the fda, the fda has agreed that arthrex should resubmit a new report to encompass the initial prior 2017 arthrex submissions involved.This report is in reference to: 1220246-2017-00332 (arthrex reference: (b)(4)/ line 204830).The following is the previously reported information mentioned above: it was originally reported that the screws began to change angle after being implanted.Additional information received on 8/24/2017: it was reported that the patient underwent distal radius repair on (b)(6) 2017.On (b)(6) 2017, the patient was experiencing pain and displacement.The volar distal radius plate along with all the screws were removed on (b)(6) 2017.Additional information received 8/31/2017: the issue was found during routine follow up with x-rays.No arthrex devices were implanted during revision surgery.

Brand Name
LOCKING SCREW, TITANIUM 3.5MM X 14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10774432
Report Number1220246-2020-02298
Device Sequence Number14363819
Product Code HWC
UDI-Device Identifier00888867050853
UDI-Public00888867050853
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOCKING SCREW, TITANIUM 3.5MM X 14MM
Device Catalogue NumberAR-8935L-14
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;